Aa
Aa
A
A
A
Close
467959 tn?1207086251

At a loss here!

In May 2007 I had I-131 done.  I am currently on Levothyroxine 100 MCG daily.  My most recent lab work was in Feb. 2008 showing Total T4 at 9.7    TSH at 2.077   Free T4 at 1.7    Since December 2007 I started breaking out with acne on my cheeks.  I never had a problem before with acne.  I am also suffering from hair loss (like many of you out there).  According to my dr.  this should have stopped by now.  At my last dr's appt in Feb 08, I asked him about the acne and hair loss, his answer was, "I really don't know what to say about that."  I know there is something out there that can be done.  Does any one have ANY suggestions?   I'm so frustrated at this I don't want to call my dr. and go off on him!
2 Responses
Sort by: Helpful Oldest Newest
314892 tn?1264623903
A low ferritin can apparently cause hair loss. Ferritin is the storage protein for iron. If it is low, you have iron deficiency, which can occur without anemia.

Dermatologists say a level over 50 is best.

I don't know about the acne.
Helpful - 0
125112 tn?1217273862
Has your doctor looked into ovarian hormones: Testosterone and Dhea-s?
P.C.O.S. (which quite of few women with Hashimotos has) can cause acne and hair loss as well.

Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.